Hail, York
- When
- June 5, 1:52 PM EST to 1:55 PM EST
- Where
- York County, Berwick
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.270, -70.870
A Severe thunderstorm produced .88 inch hail in Berwick.
Widespread severe thunderstorm activity produced large hail and damaging winds across portions of Maine.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Widespread severe thunderstorm activity produced large hail and damaging winds across portions of Maine.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 5, 1:14 PM EST, 38 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
214 PM EDT TUE JUN 5 2007
.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE AREA LATE TODAY...THEN SWEEP
OFFSHORE OVERNIGHT. HIGH PRESSURE WHICH WILL USHER IN A MUCH
COOLER AIRMASS... FOLLOWS FOR WEDNESDAY AND THURSDAY. A WARM
FRONT WILL MOVE EAST INTO THE REGION ON FRIDAY.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
THUNDERSTORM WATCH IN EFFECT FOR ALL OF NEW HAMPSHIRE AS WELL AS
SOUTHWESTERN MAINE TIL 7 PM WITH SHOWERS/THUNDERSTORMS INTO THIS
EVENING.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
THUNDERSTORM ACTIVITY WILL END DURING THE EVENING HOURS WITH
CLEARING OVERNIGHT...MAYBE SOME RESIDUAL PATCHY FOG. MOSTLY
CLEAR SKIES FOR WEDNESDAY...PERHAPS SOME AFTERNOON CUMULUS
ESPECIALLY OVER ELEVATED TERRAIN.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
VERY BUSY WITH STRONG/SEVERE THUNDERSTORMS THIS AFTERNOON SO THIS
WILL BE BRIEF.
MUCH COOLER AND DRIER AIR ENTERS THE FORECAST AREA WEDNESDAY
NIGHT. ENOUGH GRADIENT AND MIN TEMPS IN THE UPPER 30S TO PREVENT
MOST AREAS FROM RECEIVING FROST. HOWEVER...THIS WILL NEED TO BE
WATCHED AND UPDATED IN FUTURE PRODUCTS.
CYCLOGENESIS OCCURS TO OUR EAST THURSDAY. STILL SOME QUESTION AS
TO WHETHER HEAT ARRIVES TO GYX LATE IN THE WEEK WITH MARITIME FLOW.
&&
.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...HIGHLY VARIABLE CONDITIONS THROUGH THIS EVENING WITH
SEVERE THUNDERSTORMS. CLEARING OVERNIGHT WITH PATCHY FOG. BECOMING
VFR WEDNESDAY MORNING.
LONG TERM...BASICALLY VFR...BECOMING LOCALLY IFR/MVFR BY FRIDAY
NIGHT.
&&
.MARINE...
SHORT TERM...SEVERE THUNDERSTORM WATCH THROUGH 7 PM OVER THE WATERS.
SCAS FOR SEAS THROUGH WEDNESDAY.
LONG TERM...WINDS/SEAS MAINLY BELOW SCA CRITERIA.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...MEZ007-008-012-013-018>020-023-024...SEVERE THUNDERSTORM WATCH
TIL 7 PM .
NH...NHZ001>010-013-014...SEVERE THUNDERSTORM WATCH TIL 7 PM.
MARINE...ANZ150...SEVERE THUNDERSTORM WATCH TIL 7 PM.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR ANZ150.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1222 PM EDT TUE JUN 5 2007 ANZ150-MEZ007-008-012-013-018>020-023-024-NHZ001>010-013-014-061630- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-SOUTHERN OXFORD-SOUTHERN FRANKLIN-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-COASTAL YORK-COASTAL CUMBERLAND- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 1222 PM EDT TUE JUN 5 2007 ...SEVERE THUNDERSTORM WATCH 347 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE WILL BE THUNDERSTORMS TODAY THROUGHOUT NEW HAMPSHIRE AND WESTERN MAINE AS A COLD FRONT SLOWLY APPROACHES THE REGION FROM THE WEST. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ170-MEZ009-014-021-022-025>028-061630- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM-CENTRAL SOMERSET-SOUTHERN SOMERSET-KENNEBEC- INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 1222 PM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS TODAY THROUGHOUT NEW HAMPSHIRE AND WESTERN MAINE AS WELL AS OVER THE COASTAL WATERS. A COLD FRONT SLOWLY APPROACHES THE REGION FROM THE WEST. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 224 PM EDT TUE JUN 5 2007 NHZ003-005-007-051930- NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN- 224 PM EDT TUE JUN 5 2007 ...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY AND GRAFTON COUNTY THROUGH 330 PM EDT... AT 224 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES WEST OF WILGUS STATE PARK...OR ABOUT 9 MILES NORTHWEST OF SPRINGFIELD...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WILGUS STATE PARK...CLAREMONT...PLAINFIELD...CORNISH...GRANTHAM...LEBANON... ENFIELD...LYME AND CANAAN THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. APFFEL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 229 PM EDT TUE JUN 5 2007 MEZ008-051915- NORTHERN FRANKLIN- 229 PM EDT TUE JUN 5 2007 ...STRONG THUNDERSTORMS WILL IMPACT FRANKLIN COUNTY THROUGH 315 PM EDT... AT 229 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER OQUOSSOC...OR ABOUT 7 MILES WEST OF RANGELEY...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND OQUOSSOC...RANGELEY...DALLAS...TIM POND... STRATTON AND EUSTIS THROUGH 315 PM EDT. APFFEL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
237 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL LONDONDERRY 42.87N 71.37W
06/05/2007 E0.88 INCH ROCKINGHAM NH PUBLIC
0208 PM TSTM WND DMG EPSOM 43.22N 71.33W
06/05/2007 MERRIMACK NH PUBLIC
LARGE BRANCHES BROKEN
0210 PM HAIL LONDONDERRY 42.87N 71.37W
06/05/2007 E0.88 INCH ROCKINGHAM NH PUBLIC
0211 PM HAIL LONDONDERRY 42.87N 71.37W
06/05/2007 E1.00 INCH ROCKINGHAM NH PUBLIC
0211 PM HAIL DERRY 42.88N 71.33W
06/05/2007 E1.75 INCH ROCKINGHAM NH PUBLIC
0159 PM HAIL ALTON 43.45N 71.22W
06/05/2007 E0.75 INCH BELKNAP NH PUBLIC
0216 PM HAIL CHESTER 42.96N 71.26W
06/05/2007 E0.88 INCH ROCKINGHAM NH PUBLIC
0217 PM HAIL CANDIA 43.08N 71.28W
06/05/2007 E1.00 INCH ROCKINGHAM NH PUBLIC
&&
POHLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
245 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL LONDONDERRY 42.87N 71.37W
06/05/2007 E0.75 INCH ROCKINGHAM NH PUBLIC
0223 PM HAIL RAYMOND 43.04N 71.18W
06/05/2007 E1.00 INCH ROCKINGHAM NH PUBLIC
0224 PM HAIL RAYMOND 43.04N 71.18W
06/05/2007 E0.75 INCH ROCKINGHAM NH PUBLIC
0230 PM HAIL RAYMOND 43.04N 71.18W
06/05/2007 E0.75 INCH ROCKINGHAM NH PUBLIC
0234 PM HAIL BARRINGTON 43.22N 71.05W
06/05/2007 E0.75 INCH STRAFFORD NH PUBLIC
&&
POHLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
248 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM FUNNEL CLOUD LEE 43.12N 71.01W
06/05/2007 STRAFFORD NH LAW ENFORCEMENT
ROUTE 155 BETWEEN LEE AND MADBURY
&&
POHLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
251 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL MADBURY 43.17N 70.92W
06/05/2007 E0.75 INCH STRAFFORD NH PUBLIC
0239 PM HAIL EPPING 43.03N 71.07W
06/05/2007 E1.00 INCH ROCKINGHAM NH PUBLIC
&&
POHLThe Portland,ME radar (KGYX), 85 km away, was scanning. The volume nearest the first event began at 18:53 UTC.
10 hail, 2 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.
A Severe thunderstorm produced .88 inch hail in Berwick.
A severe thunderstorm produced .75 inch hail in Berwick.
A severe thunderstorm produced 1 inch hail in Berwick.
A severe thunderstorm produced .75 inch hail in South Berwick.
A severe thunderstorm produced .75 inch hail in South Berwick.
A severe thunderstorm produced .75 inch hail in South Berwick.
A severe thunderstorm produced .75 inch hail in York.
A severe thunderstorm produced .88 inch hail in Kittery.
A severe thunderstorm produced 1.25 inch hail in Kittery Point.
A severe thunderstorm produced .88 inch hail in Berwick.
Severe thunderstorm winds blew down large branches in Eliot.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2007Every state in 2007This day in weather historyWarnings in Maine, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45861, 45862, 45863, 45865, 45866, 45868, 46104, 46105, 45869, 45871, 45872, 45874, 45875.